Alert archive / Montana / High Wind Warnings in 2018

High Wind Warning 2, NWS Glasgow, MT

March 27, 2018Phillips County, Montana

NWS Glasgow, MT issued this high wind warning at Mar 27, 2018, 4:51 PM MDT for Phillips County, Montana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2018, 4:51 PM MDT (22:51 UTC)
Expired
Mar 27, 2018, 9:13 PM MDT
In force
4 hr
Issued by
NWS Glasgow, MT

County Phillips County, MT

The radar

The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2018-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2018-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS75 KGGW 272251
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
451 PM MDT Tue Mar 27 2018

...High Winds Near Zortman...

MTZ060-280600-
/O.NEW.KGGW.HW.W.0002.180327T2251Z-180328T0600Z/
Southwest Phillips-
Including the city of Zortman
451 PM MDT Tue Mar 27 2018

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

The National Weather Service in Glasgow has issued a High Wind
Warning, which is in effect until midnight MDT tonight.

* WINDS...West 15 to 30 mph with gusts up to 60 mph.

* TIMING...Now through Midnight.

* IMPACTS...Strong winds may blow down limbs...and be hazardous to
  High Profile vehicles.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
1 follow-up statement
991 
WWUS75 KGGW 280313
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
913 PM MDT Tue Mar 27 2018

MTZ060-280415-
/O.CAN.KGGW.HW.W.0002.000000T0000Z-180328T0600Z/
Southwest Phillips-
913 PM MDT Tue Mar 27 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Glasgow has cancelled the High
Wind Warning.

Winds have diminished are not expected to increase tonight. The
High Wind Warning has been cancelled.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Mar 27, 3:33 PM MDT, 1 hour 18 minutes earlier.

Area forecast discussion, Mar 27, 3:33 PM MDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
333 PM MDT Tue Mar 27 2018

.DISCUSSION...
A weather disturbance is forecast to move across the region
overnight. As this system moves through the region tonight breezy
west southwest winds are forecast this evening, then shift to the
west northwest overnight and staying fairly breezy. Along with the
increase winds expect a mixture of precip tonight with rain
starting out, rain mixing with snow. Patchy to areas of fog and
freezing fog is forecast to develop overnight especially along the
primary river basins.

With the wind and precip overnight ranchers should prepare for
conditions that are not good for calving.

A a series of disturbances will move across the area, bringing
periods of precipitation to the region through the weekend.

Unsettled weather is forecast Wednesday and Thursday with chances
of rain and snow from weak weather disturbance passing through on
northwest flow aloft.

The system that looks to be the most impactful will affect the
region Friday and Saturday, where a few inches of snow
accumulation may be possible. Uncertain exists in the various
models especially between the GFS and the ECMWF concerning the
timing of the onset of the precipitation. Too early to tell, at
this point, and it would be best to stay tune for later forecast
updates to come over the next couple of days.

Temperatures are forecast to cool back to more winter like values
Friday through Monday with most areas especially from the Milk and
Missouri river north remaining below freezing. Basically much
below normal temperatures can be expected through this time
period. TEC

&&

.AVIATION...
FLIGHT CAT: VFR, periods of MVFR/IFR developing overnight into
Wednesday morning.

LLWS:KGGW and KOLF may experience some low level wind shear
between 00Z and 06Z tonight.

SYNOPSIS: A weak weather disturbance is forecast to move through
the region overnight tonight. As a result of the approaching
weather disturbance WSW winds are forecast and to remain breezy
overnight. Rain and snow are forecast to develop this evening
from the west and spread to the southeast this evening, along
with a potential reduction in visibility to MVFR or IFR. Rain and
snow are forecast to begin diminishing after midnight.

WIND: West to southwest at 10 to 20 kts this evening... then
veering to the northwest tonight into Wednesday morning and
winds decreasing during the day. TEC

&&

.HYDROLOGY...
Flooding concerns remain across northeast Montana, thanks to ice
jams and snowmelt.

A Flood Warning continues for the Musselshell River from
Musselshell county line north to Crooked Creek Recreation Area.
Ice jamming and snowmelt will continue to cause fluctuation at
the outlets of multiple tributaries along the length of the
Musselshell River between Petroleum and Garfield Counties and
could lead to continued flooding issues along the river during the
next several days.

A small stream flood advisory is in effect for Petroleum County,
as many of the small streams and poor drainage ares are filling
up with water, mainly due to snowmelt issues. Water has been
reported to be over some roads in portions of the county.

The ice is moving continues to move down the Yellowstone River. A
flood warning remains in effect through Thursday for ice jams
along the Yellowstone River in Richland county. Latest reports
place an ice Jam at County road 130 south of Fairview. The most
significant jam is near Savage and is reported to be 1.5 miles
across, and 7 miles long. A local area emergency is in effect
through midnight for areas along the river and south of Savage.
Another area of ice is moving down the river and is expected to
merge with the existing jam, potentially causing additional rises
and or issues.

A Flood watch continues for Garfield county through 6 pm tonight
for water moving along the streams due to snow melt. No
significant issues have been reported yet, but high water is
occuring along the Big Dry and Little Dry Creek. The other
concern will be snow melt over last summer's burn scar, and the
potential for significant runoff into creeks, especially Calf
Creek in the southwest portion of the county.

To monitor river stage readings, go to our Advanced Hydrologic
Prediction Service (AHPS) page at www.weather.gov/glasgow then
click on "Rivers and Lakes" then "River Observations". Data for
this page are provided by the USGS.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 PM MDT this evening for Garfield.

&&

weather.gov/glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 12:31 PM MDTAreal Flood WarningGGWGarfield, Petroleum48 hr

Nearby

High Wind Warnings in Montana, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.